Alert archive / Kansas / Freeze Warnings in 2017
Freeze Warning 5, NWS Dodge City, KS
NWS Dodge City, KS issued this freeze warning at Oct 25, 2017, 11:22 AM CDT for 4 counties in Kansas. It took effect at Oct 27, 2017, 2:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2017, 11:22 AM CDT (16:22 UTC)
- In effect from
- Oct 27, 2017, 2:00 AM CDT
- Expired
- Oct 27, 2017, 9:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Dodge City, KS
Counties Barber County, KS, Comanche County, KS, Pratt County, KS, Stafford County, KS
The radar
The Dodge City radar (KDDC), 102 km from the middle of the area, began a volume at 16:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 4.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2525 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
317 WWUS73 KDDC 251622 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 1122 AM CDT Wed Oct 25 2017 KSZ043-044-061>063-261200- /O.UPG.KDDC.HZ.A.0001.171027T0700Z-171027T1400Z/ /O.NEW.KDDC.HZ.W.0001.171027T0700Z-171027T1400Z/ Scott-Lane-Hamilton-Kearny-Finney- Including the cities of Scott City, Scott State Lake, Dighton, Syracuse, Lakin, Deerfield, and Garden City 1122 AM CDT Wed Oct 25 2017 /1022 AM MDT Wed Oct 25 2017/ ...HARD FREEZE WARNING IN EFFECT FROM 2 AM CDT /1 AM MDT/ TO 9 AM CDT /8 AM MDT/ FRIDAY... The National Weather Service in Dodge City has issued a Hard Freeze Warning, which is in effect from 2 AM CDT /1 AM MDT/ to 9 AM CDT /8 AM MDT/ Friday. The Hard Freeze Watch is no longer in effect. * TEMPERATURE...22 to 26 degrees. * IMPACTS...An extended period of these freezing temperatures may cause damage to outdoor water pipes and could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hard Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ KSZ030-031-045-046-064-065-074>080-084>088-261200- /O.UPG.KDDC.FZ.A.0004.171027T0700Z-171027T1400Z/ /O.NEW.KDDC.HZ.W.0001.171027T0700Z-171027T1400Z/ Trego-Ellis-Ness-Rush-Hodgeman-Pawnee-Stanton-Grant-Haskell-Gray- Ford-Edwards-Kiowa-Morton-Stevens-Seward-Meade-Clark- Including the cities of Wakeeney, Pheifer, Hays, Ness City, La Crosse, Jetmore, Hanston, Larned, Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, and Minneola 1122 AM CDT Wed Oct 25 2017 ...HARD FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT FRIDAY... The National Weather Service in Dodge City has issued a Hard Freeze Warning, which is in effect from 2 AM to 9 AM CDT Friday. The Freeze Watch is no longer in effect. * TEMPERATURE...24 to 28 degrees. * IMPACTS...Crops and sensitive vegetation may be damaged due to temperatures around to a little below freezing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hard Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ KSZ066-261200- /O.UPG.KDDC.FZ.A.0004.171027T0700Z-171027T1400Z/ /O.NEW.KDDC.FZ.W.0005.171027T0700Z-171027T1400Z/ Stafford- Including the cities of St. John, Stafford, and Macksville 1122 AM CDT Wed Oct 25 2017 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT FRIDAY... The National Weather Service in Dodge City has issued a Freeze Warning, which is in effect from 2 AM to 9 AM CDT Friday. The Freeze Watch is no longer in effect. * TEMPERATURE...29 to 32 degrees. * IMPACTS...Crops and sensitive vegetation may be damaged due to temperatures around to a little below freezing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ KSZ081-089-090-261200- /O.NEW.KDDC.FZ.W.0005.171027T0700Z-171027T1400Z/ Pratt-Comanche-Barber- Including the cities of Pratt, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 1122 AM CDT Wed Oct 25 2017 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT FRIDAY... The National Weather Service in Dodge City has issued a Freeze Warning, which is in effect from 2 AM to 9 AM CDT Friday. * TEMPERATURE...29 to 32 degrees. * IMPACTS...Crops and sensitive vegetation may be damaged due to temperatures around to a little below freezing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ TATRO
4 follow-up statements
337 WWUS73 KDDC 260819 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 319 AM CDT Thu Oct 26 2017 KSZ030-031-043>046-061>065-074>080-084>088-262230- /O.NEW.KDDC.HZ.A.0002.171028T0700Z-171028T1300Z/ /O.CON.KDDC.HZ.W.0001.171027T0700Z-171027T1400Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-Morton- Stevens-Seward-Meade-Clark- Including the cities of Wakeeney, Pheifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, La Crosse, Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, Larned, Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, and Minneola 319 AM CDT Thu Oct 26 2017 /219 AM MDT Thu Oct 26 2017/ ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 2 AM CDT /1 AM MDT/ TO 9 AM CDT /8 AM MDT/ FRIDAY... ...HARD FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... The National Weather Service in Dodge City has issued a Hard Freeze Watch, which is in effect from late Friday night through Saturday morning. * TEMPERATURE...24 to 28 degrees Tonight. Temperatures will likely fall into the low 20s Friday night. * IMPACTS...Crops and sensitive vegetation may be damaged due to temperatures below freezing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hard Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. A Hard Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ KSZ066-081-089-090-262230- /O.NEW.KDDC.HZ.A.0002.171028T0700Z-171028T1300Z/ /O.CON.KDDC.FZ.W.0005.171027T0700Z-171027T1400Z/ Stafford-Pratt-Comanche-Barber- Including the cities of St. John, Stafford, Macksville, Pratt, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 319 AM CDT Thu Oct 26 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT FRIDAY... ...HARD FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... The National Weather Service in Dodge City has issued a Hard Freeze Watch, which is in effect from late Friday night through Saturday morning. * TEMPERATURE...29 to 32 degrees Tonight. Temperatures 24 to 28 degrees Friday night. * IMPACTS...Crops and sensitive vegetation may be damaged due to temperatures below freezing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
060 WWUS73 KDDC 261643 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 1143 AM CDT Thu Oct 26 2017 KSZ030-031-043>046-061>065-074>080-084>088-270600- /O.CON.KDDC.HZ.W.0001.171027T0700Z-171027T1400Z/ /O.CON.KDDC.HZ.A.0002.171028T0700Z-171028T1300Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-Morton- Stevens-Seward-Meade-Clark- Including the cities of Wakeeney, Pheifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, La Crosse, Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, Larned, Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, and Minneola 1143 AM CDT Thu Oct 26 2017 /1043 AM MDT Thu Oct 26 2017/ ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 2 AM CDT /1 AM MDT/ TO 9 AM CDT /8 AM MDT/ FRIDAY... ...HARD FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... * TEMPERATURE...23 to 28 degrees tonight. Temperatures will fall into the mid to upper teens Friday night. * IMPACTS...Crops and sensitive vegetation may be damaged due to temperatures below freezing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hard Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. A Hard Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ KSZ066-081-089-090-270600- /O.CON.KDDC.FZ.W.0005.171027T0700Z-171027T1400Z/ /O.CON.KDDC.HZ.A.0002.171028T0700Z-171028T1300Z/ Stafford-Pratt-Comanche-Barber- Including the cities of St. John, Stafford, Macksville, Pratt, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 1143 AM CDT Thu Oct 26 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT FRIDAY... ...HARD FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... * TEMPERATURE...29 to 32 degrees Tonight. Temperatures 23 to 27 degrees Friday night. * IMPACTS...Crops and sensitive vegetation may be damaged due to temperatures below freezing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
329 WWUS73 KDDC 270802 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 302 AM CDT Fri Oct 27 2017 KSZ030-031-043>046-061>065-074>080-084>088-271615- /O.CON.KDDC.HZ.W.0001.000000T0000Z-171027T1400Z/ /O.CON.KDDC.HZ.A.0002.171028T0700Z-171028T1300Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-Morton- Stevens-Seward-Meade-Clark- Including the cities of Wakeeney, Pheifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, La Crosse, Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, Larned, Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, and Minneola 302 AM CDT Fri Oct 27 2017 /202 AM MDT Fri Oct 27 2017/ ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING... ...HARD FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... * TEMPERATURE...23 to 28 degrees this morning. Temperatures will fall into the mid to upper teens Tonight. * IMPACTS...Crops and sensitive vegetation may be damaged due to temperatures below freezing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hard Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. A Hard Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ KSZ066-081-089-090-271615- /O.CON.KDDC.FZ.W.0005.000000T0000Z-171027T1400Z/ /O.CON.KDDC.HZ.A.0002.171028T0700Z-171028T1300Z/ Stafford-Pratt-Comanche-Barber- Including the cities of St. John, Stafford, Macksville, Pratt, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 302 AM CDT Fri Oct 27 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...HARD FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... * TEMPERATURE...29 to 32 degrees this morning. Temperatures 23 to 27 degrees Tonight. * IMPACTS...Crops and sensitive vegetation may be damaged due to temperatures below freezing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
109 WWUS73 KDDC 271350 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 850 AM CDT Fri Oct 27 2017 KSZ030-031-043>046-061>065-074>080-084>088-272200- /O.EXP.KDDC.HZ.W.0001.000000T0000Z-171027T1400Z/ /O.CON.KDDC.HZ.A.0002.171028T0700Z-171028T1300Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-Morton- Stevens-Seward-Meade-Clark- Including the cities of Wakeeney, Pheifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, La Crosse, Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, Larned, Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, and Minneola 850 AM CDT Fri Oct 27 2017 /750 AM MDT Fri Oct 27 2017/ ...HARD FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... ...HARD FREEZE WARNING WILL EXPIRE AT 9 AM CDT /8 AM MDT/ THIS MORNING... * TEMPERATURE...23 to 28 degrees this morning. Temperatures will fall into the mid to upper teens Tonight. * IMPACTS...Crops and sensitive vegetation may be damaged due to temperatures below freezing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hard Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ KSZ066-081-089-090-272200- /O.EXP.KDDC.FZ.W.0005.000000T0000Z-171027T1400Z/ /O.CON.KDDC.HZ.A.0002.171028T0700Z-171028T1300Z/ Stafford-Pratt-Comanche-Barber- Including the cities of St. John, Stafford, Macksville, Pratt, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 850 AM CDT Fri Oct 27 2017 ...HARD FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... * TEMPERATURE...29 to 32 degrees this morning. Temperatures 23 to 27 degrees Tonight. * IMPACTS...Crops and sensitive vegetation may be damaged due to temperatures below freezing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hard Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this freeze warning went out at Oct 25, 6:03 AM CDT, 5 hours 19 minutes earlier.
Area forecast discussion, Oct 25, 6:03 AM CDT, 5 hours 19 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 603 AM CDT Wed Oct 25 2017 ...UPDATE TO AVIATION... .SHORT TERM...(Today and tonight) Issued at 236 AM CDT Wed Oct 25 2017 An upper level trough, located along the coast of British Columbia earlier this morning, will cross the Pacific northwest and move into the Northern Rockies tonight. As this upper level trough approaches from the northwest...an area of low pressure will develop along the lee of the Rockies today as the northwesterly flow aloft backs more to the west. The latest NAM and GFS forecast indicates the 24 hour change in 850mb temperatures from 00z Wednesday to 00z Thursday will be around 10 degrees which supports the previous forecast with temperatures climbing into the upper 70s to around 80 degrees late this afternoon across western and central Kansas. Tonight the west winds will continue to back more to the south as the trough of low pressure over Colorado moves slowly east into far western Kansas . A strong cold front will drop south into northern Kansas by early Thursday morning. Given the stronger winds overnight and the warm temperatures forecast in the boundary layer ahead of the approaching cold front the lows tonight will not be as cool as the past several nights. Lows will be mainly in the low to mid 40s. .LONG TERM...(Thursday through Tuesday) Issued at 236 AM CDT Wed Oct 25 2017 On Thursday the strong cold front will cross western Kansas early in the day as the upper level trough exits the northern Rockies and approaches western Kansas. Models continue to advertise 35 to 45 knot winds in the 900mb to 850mb layer behind this cold front along with a tight surface pressure gradient and good cold air advection. Sustained winds of 30 to 35 mph with gusts of around 45 mph will be possible during the day and early evening across western Kansas. In addition to these strong winds it appears the highs on Thursday may be early in the day (between 18z and 21z) and after 21z temperatures will begin to fall. Based on 18z and 21z temperature profiles the highs are expected to be in the 65 to 70 degree range before temperatures start to fall. The potential then exists that temperatures could fall back as far as the upper 40s to lower 50s across west central and north central Kansas by 00z Friday. The gusty north winds will begin to subside Thursday night after midnight as a surface high builds into eastern Colorado and far western Kansas. Given the decreasing winds after midnight and clear skies expected early Friday morning the lows Thursday night/Friday morning should easily fall below freezing for most of western Kansas and north central Kansas. temperatures falling back into the mid 20s west of highway 83 also looking possible. With these temperatures expected will go ahead and issue a Freeze and Hard Freeze Watch for areas northwest of a Larned to Meade line. Friday will be sunny, breezy, and cold. Highs Friday afternoon will be mainly in the mid 40s with some upper 40s possible in south central Kansas based on the 900mb to 850mb temperatures at 00z Saturday. Another cold night can be expected across western and central Kansas Friday night as the surface high continue to track south southeast. Lows in the low to mid 20s still looks on track Saturday morning and depending on where the center of this surface high ends up around 12z Saturday some lows near 15 degrees will also be possible across portions of western Kansas. A gradual, brief, warming trend will then begin across western Kansas late this weekend as the upper ridge axis that was located near the west coast weakens as it moves east and the backing flow across the central Rockies late this weekend begins to slowly erode some of this cold air in western Kansas. Highs over the weekend will climb from the upper 40s to mid 50s on Saturday to the low to mid 60s on Sunday. This warm up will be brief given that another cold front will take aim at western Kansas early next week. At this time the timing of the next frontal passage is still somewhat unclear so highs on Monday are not clear cut. Ahead of the cold front the highs will once again climb back into the 60s while behind this cold front the highs will be up to 10 degrees cooler. Given the uncertainty will stay close to persistence and the latest guidance and hold off with the frontal passage until late day. Precipitation chances with either of the cold fronts still appear very limited, if at all. Mainly mid level forcing and moisture will be present behind the first cold front Thursday night which will primarily result in increasing clouds. Still given the forcing ahead of the upper wave Thursday night could not completely rule out some very light precipitation (rain or snow) across far western Kansas early Thursday night. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 600 AM CDT Wed Oct 25 2017 VFR conditions will prevail at all TAF sites through late this evening. Westerly winds 5 to 15kt will persist across western Kansas through late morning as a lee side trough of low pressure slowly strengthens across eastern Colorado. Winds will then turn southwesterly 10 to 20kt this afternoon as the lee side trough continues to strengthen. && .PRELIMINARY POINT TEMPS/POPS... DDC 80 46 68 29 / 0 0 0 0 GCK 80 43 65 28 / 0 0 0 10 EHA 79 47 65 29 / 0 0 0 20 LBL 80 44 68 30 / 0 0 0 10 HYS 79 46 65 31 / 0 0 0 0 P28 79 47 71 35 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... Freeze Watch from late Thursday night through Friday morning for KSZ030-031-045-046-064>066-074>080-084>088. Hard Freeze Watch from late Thursday night through Friday morning for KSZ043-044-061>063. && SHORT TERM...Burgert LONG TERM...Burgert AVIATION...JJohnson
Hazardous weather outlook, Oct 25, 3:15 AM CDT, 8 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 315 AM CDT Wed Oct 25 2017 KSZ030-031-043>046-061>066-074>081-084>090-261000- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 315 AM CDT Wed Oct 25 2017 /215 AM MDT Wed Oct 25 2017/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Elevated fire weather conditions can be expected this afternoon as gusty northwest winds at 10 to 20 mph develop and relative humidity values fall back into the 15 to 20 percent range. Day 1 Hazards ------------- * Freeze: Elevated risk * Fire weather: Elevated risk .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Days 2-7 Discussion ------------------- A strong cold front will cross western Kansas on Thursday. Gusty northwest winds at 25 to 35 mph will be possible behind this cold front Thursday afternoon. A Freeze and Hard Freeze Watch is in effect from late Thursday night through early Friday morning as much colder air settles into western Kansas. Please refer to the latest Freeze Watch products for more details. Saturday morning lows across western Kansas are expected to be mainly in the 20 to 25 degree range. Temperatures may fall back into the teens in several locations west of a Garden City to Liberal line. Days 2-7 Hazards ---------------- * Thursday - Non thunderstorm wind: Elevated risk - Freeze: Extreme risk - Fire weather: Elevated risk * Friday - Freeze: Extreme risk - Fire weather: Elevated risk * Saturday - Freeze: Extreme risk - Fire weather: Elevated risk * Sunday - Freeze: Significant risk - Fire weather: Limited risk * Monday - Freeze: Significant risk * Tuesday - Freeze: Significant risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 3:01 AM CDT | Freeze Watch | DDC | Clark, Edwards, Ellis, Ford, Grant, Gray and 13 more | 8 hr |
| Oct 25, 3:01 AM CDT | Hard Freeze Watch | DDC | Finney, Hamilton, Kearny, Lane, Scott | 8 hr |
| Oct 25, 11:22 AM CDT | Hard Freeze Warning | DDC | Clark, Edwards, Ellis, Finney, Ford, Grant and 17 more | 46 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.